Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 3, 2006, 10:17 AM PST for 4 counties in Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 10:17 AM PST (18:17 UTC)
- Expired
- Mar 3, 2006, 3:06 PM PST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 031817 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1017 AM PST FRI MAR 3 2006 CAZ027-NVZ014-015-017-040100- /O.NEW.KVEF.WI.Y.0009.060303T1817Z-060304T0200Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1017 AM PST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG LOW PRESSURE WILL CONTINUE TO PRODUCE VERY WINDY CONDITIONS FROM DEATH VALLEY EASTWARD TO LINCOLN COUNTY NEVADA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KVEF 032306 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 306 PM PST FRI MAR 3 2006 CAZ027-NVZ014-015-017-040015- /O.CAN.KVEF.WI.Y.0009.000000T0000Z-060304T0200Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 306 PM PST FRI MAR 3 2006 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMISHED ACCROSS THE ADVISORY AREA. THEREFORE THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:50 AM PST, 27 minutes earlier.
Area forecast discussion, Mar 3, 9:50 AM PST, 27 minutes before
AREA FORECAST DISCUSSION...UDPATE NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PST FRI MAR 3 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM IS APPROACHING THE CENTRAL CALIFORNIA COAST AND IS BRINGING SNOW TO THE HIGHER ELEVATIONS OF THE SIERRA AND SOME BREEZY WINDS THERE. CLOUDS WILL OVER SPREAD THE ENTIRE AREA BY THIS AFTERNOON WITH SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF ESMERALDA...INYO AND NORTHERN LINCOLN COUNTIES. GUSTY SOUTHWEST WINDS WILL OCCUR OVER MOST LOCATIONS AS WELL. THE WEEKEND WILL SEE A DECREASE IN CLOUD COVER AND WARMER TEMPERATURES. && .UPDATE...SNOW STILL COMING DOWN IN THE SIERRA WITH 9 TO 12 INCHES OF SNOW REPORTED IN THE ASPENDEL. SATELITE TRENDS AND SHORT TERM GUIDANCE POINT TO AT LEAST ANOTHER 3 OR 4 HOURS OF SNOW UP THERE...SO ISSUED A WINTER STORM WARNING FOR 12-15 INCHES OF SNOW. FURTHER EAST...CLOUDS ON THE MARCH AND EXPECT THE EASTERN HALF OF THE CWA TO SEE A FEW CLOUDS THIS AFTERNOON WITH THE BEST CHANCE FOR PRECIP THERE IN THE NORTHEAST PORTION OF THE CWA...BUT POPS JUSTIFIABLY LOW GIVEN ONLY MARGINAL MOISTURE. EXPECT ALL PRECIP TO WIND DOWN QUICKLY THIS EVENING LEAVING CLEARING SKIES FOR SATURDAY. && .PREV DISCUSSION...330 AM PST FRI MAR 3 2006...SHORT TERM...FETCH OF LOW LEVEL MOISTURE FROM A SHORTWAVE THAT MOVED INTO NORTHERN CALIFORNIA YESTERDAY WILL CONTINUE TO WORK SOUTHEAST TODAY. RADAR AND SURFACE OBSERVATIONS INDICATING LIGHT RAIN ACROSS THE SOUTHERN SAN JOAQUIN VALLEY WITH MOISTURE BUILDING UP ON THE WESTERN SLOPES OF THE SOUTHERN SIERRA. SO FAR NO MOISTURE HAS MADE IT OVER THE CREST...BUT THAT SHOULD CHANGE WITHIN THE NEXT FEW HOURS. STILL LACKING ANY DEEP MOISTURE AND THIS SHOULD MAINLY BE A WESTERN SLOPES EVENT...BUT WILL STILL CALL FOR A FEW INCHES OF SNOW ON OUR SIDE. WILL KEEP SNOW TOTALS BELOW ADVISORY CRITERIA. SOME PRECIPITATION STARTING TO WORK THROUGH KERN COUNTY AND MAY BRUSH NORTHERN SAN BERNARDINO COUNTY...HAVE GONE AHEAD AND INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY THERE. HAVE ALSO ADDED POPS BACK INTO THE FORECAST FOR THE SOUTHERN NEVADA MOUNTAINS AS IT LOOKS LIKE ENOUGH ENERGY AND MOISTURE WILL MAKE FOR GOOD OROGRAPHIC CONDITIONS. ONLY LOOKING FOR A COUPLE OF INCHES OF SNOW THOUGH. WINDS WILL BE THE BIG STORY OVER SOUTHERN NEVADA WHERE WINDY CONDITIONS SHOULD BE SEEN OVER MOST AREAS BY THIS AFTERNOON. BOTH THE GFS/NAM SHOWING AN INCREASE IN SURFACE AND THERMAL GRADIENTS THIS AFTERNOON AND EXPECT THE STRONGEST WINDS TO OCCUR AFTER NOON AND DROP OFF FAIRLY QUICKLY AFTER SUNSET THIS EVENING. NEXT IN A SERIES OF PACIFIC STORM SYSTEMS APPROACHES THE COAST LATE SATURDAY WITH CLOUDS SPREADING OVER MUCH OF THE CWA BY SUNDAY. NOT LOOKING FOR A LOT OF MOISTURE INITIALLY WITH ONLY THE EASTERN SIERRA SLOPES SEEING A CHANCE SUNDAY NIGHT. && .LONG TERM...TROUGH PUSHING ONSHORE ON MONDAY TO SPLIT WITH THE MAIN DYNAMICS BEING TO THE NORTH OF THE CWA. HOWEVER SOUTHERN BRANCH TO PUSH ACROSS THE NORTHERN PORTION OF THE CWA LATE MONDAY/TUESDAY. BRIEF BREAK LOOKED FOR ON WEDNESDAY WITH NEXT VERY STRONG LOW DROPPING SOUTH ALONG THE WEST COAST AND INTO THE CWA LATE WEDNESDAY/THURSDAY. MEDIUM RANGE MODELS AND RUN TO RUN CONSISTENCY DOES NOT PUT A HIGH CONFIDENCE LEVEL IN THE LONG TERM BEYOND WEDNESDAY...HOWEVER MODELS ARE CONSISTENT WITH LOW FORMING AND SHIFTING INTO THE GREAT BASIN IN SOME FORM THE LATER PART OF NEXT WEEK. PER CURRENT GFS...CLOSED 523 LOW TO BE OVER NORTHEAST NEVADA BY 00Z FRIDAY WHILE EURO AS A 530 LOW SOUTH OF KLAS. ORIENTATION OF GFS PUTS STRONG ZONAL FLOW ACROSS THE SOUTHERN SIERRA AT 00Z WEDNESDAY AND WILL NEED TO BE WATCHED AS GOOD WIND EVENT FOR THE EAST SLOPES MAY BE SEEN. UNDER THE UNSETTLED CONDITIONS OF NEXT WEEK...KEEPING POPS MAINLY ACROSS THE NORTH FOR MONDAY AND SPREADING SOUTH ON TUESDAY WITH FIRST SHORT WAVE EXITING AREA ON WEDNESDAY. FOR NOW WILL BROADBRUSH THE SYSTEM ON THURSDAY WITH SLIGHT CHANCE/ CHANCE POPS ACROSS THE CWA. SHORT WAVES/CLOUDS TO TREND TEMPS A LITTLE BELOW NORMAL TO START NEXT WEEK...HOWEVER UNDER THE POTENTIALLY STRONG NORTH FLOW BY THURSDAY OF NEXT WEEK...TEMPS LIKELY WILL BE BELOW CUR MOS AND HAVE LOWERED A FEW DEGREES BELOW GUIDANCE...RESULTING IN TEMPS POTENTIALLY 10 DEGREES BELOW NORMAL. && .AVIATION...TROUGH CURRENTLY PUSHING INTO NORTHERN/CENTRAL CALIFORNIA WILL MOVE EAST TODAY/TONIGHT. GUSTY SOUTHWEST WINDS EXPECTED ACROSS THE ROUTES TODAY WITH GUSTS REACHING MORE THAN 30KTS OVER MOST AREAS THIS AFTERNOON. CEILINGS ACROSS THE AREA WILL CONTINUE TO LOWER FROM WEST TO EAST BUT SHOULD GENERALLY REMAIN ABOVE 6K FT AGL. SOME AREAS NORTH/NORTHWEST OF LAS VEGAS WILL SEE CEILINGS LOWER TO 2K FT WITH LIGHT RAIN/SNOW. SHOWER ACTIVITY TO REMAIN OVER THE NORTHERN PORTION OF THE BEATTY CORRIDOR UNTIL 00Z AND THEN SLIDE FURTHER SOUTH TO THE SPRING MOUNTAINS...MORMON MESA...PEACH SPRINGS CORRIDORS THROUGH 06Z BEFORE SHIFTING EAST. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WINTER STORM WARNING THROUGH 4 PM FOR THE EASTERN SLOPES OF THE SIERRA NEVADA MOUNTAINS. && BAILEY/GORELOW/JENSEN HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Mar 3, 9:12 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW ASPENDELL 37.23N 118.58W
03/03/2006 M0.0 INCH INYO CA CO-OP OBSERVER
9.4 INCHES OF SNOW SINCE 1900 3/2. WATER CONTENT .88.
WIND WEST 5-8 KTS. TEMPERATURE 21 DEG. PRESENT WX -SN.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:28 AM PST | Winter Storm Warning | VEF | 7 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.